Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 104, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2002, 5:40 PM MDT for Harding County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2002, 5:40 PM MDT (23:40 UTC)
- Expired
- Jun 26, 2002, 6:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 262340 SVRABQ NMC021-270015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 19 MILES EAST OF MOSQUERO...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL HARDING COUNTY NEAR STATE HIGHWAYS 102 AND 420 SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3595 10355 3593 10377 3553 10375 3556 10345
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUN 26 2002 RDG OF HIGH PRESSURE STILL DOMINATING THE WEATHER PATTERN ACROSS NEW MEXICO. HOWEVER...TODAY SEEING A MORE CONVECTION ACROSS THE WESTERN PART OF THE STATE...WHICH IS ASSOCIATED WITH SOME MID LEVEL MOISTURE MOVING INTO NEW MEXICO FROM ARIZONA. HAVE RAISED THE POPS A LITTLE FROM PREVIOUS FORECAST FOR THE WEST OF THE DIVIDE TO ACCOUNT FOR MORE TSRA ACTIVITY. WILL CONTINUE CHANCE POPS FOR EAST OF THE CENTRAL MOUNTAIN CHAIN AS ACTIVITY GETTING STARTING ONCE AGAIN TODAY...AM EXPECTING A SIMILAR SITUATION TO LAST NIGHT WHERE CONVECTION CONTINUES FOR MUCH OF THE NIGHT TIME HOURS. EAST CANYON WINDS A POSSIBILITY ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT AS SLIGHTLY COOLER AIR BEGINS TO PILE UP ON THE LEE SIDE OF THE CENTRAL MOUNTAINS. FOR TOMORROW...MORE OF THE SAME AS TODAY...HOWEVER A LITTLE LESS CONVECTION EXPECTED OVER THE WESTERN CWA. LOOKS LIKE RIDGE KEEPS ITS GRIP ON THE STATE...HOWEVER DURING THE WEEKEND WILL BEGIN TO TAKE A MORE NORTHERN MOVEMENT. WILL CONTINUE WITH POPS FOR THE DURATION OF THIS FORECAST PACKAGE...WITH HIGHER CHANCES ACROSS THE EAST IN THE MORE HUMID AIR...TAPERING OFF TO ISOLATED CHANCES WEST OF THE CONTINENTAL DIVIDE. ABQ BB 067/092 067/092 066 16223 SAF BB 056/089 057/089 056 16222 TCC BB 065/090 066/090 065 16423= .ABQ...NONE. MARTIN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.